Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 13, 2020, 3:45 AM EDT for Watauga County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 3:45 AM EDT (07:45 UTC)
- Expired
- Apr 13, 2020, 9:29 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 150 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:10 AM EDT | FLASH FLOOD | Boone, NC | BASEMENT FLOODING. |
| Apr 13, 5:00 AM EDT | FLASH FLOOD | 1 Ese Boone, NC | MULTIPLE HOUSING AREAS BEING EVACUATED DUE TO FLASH FLOODING, IN THE BAMBOO RD, DEERFIELD DR, AND MEADOWVIEW RD, ALONG THE NEW RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WGUS51 KRNK 130745
FFWRNK
NCC189-131345-
/O.NEW.KRNK.FF.W.0009.200413T0745Z-200413T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
345 AM EDT Mon Apr 13 2020
...FLASH FLOOD EMERGENCY FOR BOONE...BLOWING
ROCK...AHO...Rutherford...AND ADJACENT PORTIONS OF WATAUGA COUNTY...
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Watauga County in northwestern North Carolina...
* Until 945 AM EDT Monday.
* At 341 AM EDT, law enforcement reported that heavy rainfall had
resulted in extensive flooding across much of eastern Watauga
County, but especially in the Boone and Blowing Rock areas. Fire
Department and Rescue Officials report that water rescues were
taking place in Boone, several homes were flooded, and water was
rising rapidly on area creek and streams.
* Radar estimates that rainfall during the heavy rain falling e past
12 hours across this region has been in the 3-4 inch range with
rainfall amounts of 1-2 inches expected to continue for the next 2-
3 hours at least. Considerable flash flooding is already in
progress.
THIS IS A FLASH FLOOD EMERGENCY FOR Boone, Blowing Rock, and
adjacent areas of eastern Watauga County. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Law enforcement.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
* Some locations that will experience flooding include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
Sugar Grove...
Deep Gap...
and Todd.
This includes the following streams and drainages...
Stony Fork, Meat Camp Creek, Vanderpool Creek, Watauga River and
Craborchard Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3634 8186 3636 8180 3634 8176 3634 8171
3639 8173 3639 8172 3635 8164 3627 8156
3625 8149 3619 8146 3615 8150 3612 8154
3611 8181 3616 8182 3619 8186 3619 8189
3622 8191 3627 8189 3629 8192
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
RAB3 follow-up statements
437
WGUS71 KRNK 130835
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
435 AM EDT Mon Apr 13 2020
NCC189-131345-
/O.CON.KRNK.FF.W.0009.000000T0000Z-200413T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
435 AM EDT Mon Apr 13 2020
...FLASH FLOOD EMERGENCY CONTINUES FOR WATAUGA COUNTY...INCLUDING
BOONE...BLOWING ROCK...AND SURROUNDING AREAS...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
WATAUGA COUNTY...
At 428 AM EDT, the public reported that rainfall of 3-5 inches has
fallen during the past several hours. Law enforcement and the public
report that numerous roads are under water, structures are being
flooded, including homes, schools, and businesses. This is a
dangerous situation. Serious flash flooding is in progress.
Additional rainfall of 1 to 2 inches during the next couple of hours
will only worsen the situation.
THIS IS A FLASH FLOOD EMERGENCY FOR WATAUGA COUNTY...INCLUDING
BOONE, BLOWING ROCK, AND SURROUNDING CITIES. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Law Enforcement...Public...and Weather Service Officials.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
GROUND NOW! Life threatening flash flooding of low water
crossings, small creeks and streams, urban areas, highways,
streets and underpasses.
Some locations that will experience flooding include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
Sugar Grove...
Deep Gap...
and Todd.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area during the next few hours.
Flood waters are moving down the Watauga River at Sugar Grove. The
current stage is 7 feet and the river is rising rapidly. It has the
potential to rise to at least 10 feet based on current rainfall,
possibly higher.
This includes the following streams and drainages...
Stony Fork, Meat Camp Creek, Vanderpool Creek, Watauga River and
Craborchard Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3634 8186 3636 8180 3634 8176 3634 8171
3639 8173 3639 8172 3635 8164 3627 8156
3625 8149 3619 8146 3615 8150 3612 8154
3611 8181 3616 8182 3619 8186 3619 8189
3622 8191 3627 8189 3629 8192
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
RAB307
WGUS71 KRNK 131037
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
637 AM EDT Mon Apr 13 2020
NCC189-131345-
/O.CON.KRNK.FF.W.0009.000000T0000Z-200413T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
637 AM EDT Mon Apr 13 2020
...FLASH FLOOD EMERGENCY FOR WATAUGA COUNTY CONTINUES UNTIL 945 AM
EDT...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
WATAUGA COUNTY...
At 633 AM EDT, emergency management reported that heavy rain since
midnight has resulted in considerable flooding throughout the Boone
city and adjacent areas. 3-5 inches of rain fell across much of
eastern Watauga County since midnight. Flash flooding is ongoing or
expected to begin shortly.
THIS IS A FLASH FLOOD EMERGENCY FOR This is a PARTICULARLY DANGEROUS
SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Emergency management.
IMPACT...This remains a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of low
water crossings, small creeks and streams, urban areas,
highways, streets and underpasses.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Some locations that will experience flooding include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
Sugar Grove...
Deep Gap...
and Todd.
The Watauga River at Sugar Grove is in flood. The current stage is
9.9 feet and rising. Flood stage is 6 feet.
This includes the following streams and drainages...
Stony Fork, Meat Camp Creek, Vanderpool Creek, Watauga River and
Craborchard Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Move to higher ground now. Act quickly to protect your life.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3634 8186 3636 8180 3634 8176 3634 8171
3639 8173 3639 8172 3635 8164 3627 8156
3625 8149 3619 8146 3615 8150 3612 8154
3611 8181 3616 8182 3619 8186 3619 8189
3622 8191 3627 8189 3629 8192
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC EXPECTED RAINFALL...Little
Additional Rainfall is Expected through 9 AM EDT.
$$
RAB978
WGUS71 KRNK 131329
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
929 AM EDT Mon Apr 13 2020
NCC189-131338-
/O.CAN.KRNK.FF.W.0009.000000T0000Z-200413T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
929 AM EDT Mon Apr 13 2020
...THE FLASH FLOOD WARNING FOR WATAUGA COUNTY IS CANCELLED...
The heavy rain has ended and flood waters are receding. Some
general flooding will continue for several more areas, so the Flash
Flood Warning will be replaced with a general Areal Flood Warning
into the early afternoon. However, significant flash flooding is no
longer expected at this time. Please continue to heed any remaining
road closures.
LAT...LON 3634 8186 3636 8180 3634 8176 3634 8171
3639 8173 3639 8172 3635 8164 3627 8156
3625 8149 3619 8146 3615 8150 3612 8154
3611 8181 3616 8182 3619 8186 3619 8189
3622 8191 3627 8189 3629 8192
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 2:12 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 13, 2:12 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A strong spring storm system will impact our weather this
morning producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM EDT Monday...
Leading edge of convection associated with vort and low level
convergence moving across the VA foothills/NC piedmont. The 00z
Nested Nam had this idea but seems about an hour slow, with HRRR
doing a good job as well. Some storm damage earlier in NC with
this, but appears mixing is being somewhat limited with weak
wedge, but this will change through the morning.
Broad area of moderate to heavy rain exists across the
mountains. The main line from eastern TN to Georgia will head
east between 4am and 9am, with threat of severe winds, hail and
possibly tornadoes ramping up, with the tornadic threat more in
the piedmont toward 6am-9am. Made adjustments to the forecast to
reflect this. May extend the flash flood watch up and along
either side of the Blue Ridge soon per rainfall rates of 2-3"/hr
possible, but more of a 2-3 inches possible thru 7am will lead
to potential flash flood issues.
Expect main line of convection to head east of the forecast area
by 8-11am, with biggest threat east of a Lynchburg-Danville-
Reidsville line for possible tornadoes and damaging winds with
bowing segments and supercells. This has been highlighted in the
Hazardous Weather Outlook.
Will keep the wind advisory as is, but strong low level jet
exits by midday/early afternoon, but strong pressure rises in
the afternoon should hold stronger winds into late afternoon.
We will see showers ending quickly from west to east, with
shortwave energy rounding the main trough in the afternoon to
linger showers in the mountains. Temperatures should be warm
with cold advection lagging.
Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM EDT Monday...
***DUE TO ACTIVE WEATHER THIS MORNING THE FORECAST FOR THIS
PERIOD WAS NOT CHANGED***
Tuesday morning appears quiet, but high pressure should give
way to an approaching cold front by late Tuesday. Rain chances
should increase on Tuesday night, and confidence is increasing
that the rain will change to snow showers in the higher
elevations. Some flurries may even spread across a good portion
of areas along and west of the Blue Ridge by Wednesday morning
as temperatures dip close to freezing. However, it appears that
most of the Piedmont will remain with just cold rain.
Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...
This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.
Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 130 AM EDT Monday...
Flying conditions will be poor and not recommended through
about 12-14z today due to strong low level jet/heavy rain/lower
cigs and potential for strong/severe thunderstorms.
Conditions improve from west to east in the 12z-16z time frame
but winds will stay gusty from south-southwest turning west in
the afternoon behind the front.
Forecast confidence is high on poor weather conditions but as
far actual ceilings/vsbys, moderate, due to fluctuations
expected between heavier downpours. Forecast confidence is also
higher after frontal passage and mainly VFR, though some MVFR
could linger through the afternoon at BLF.
Extended Aviation Discussion...
Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.
Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.
&&
.HYDROLOGY...
As of 200 AM EDT Monday...
Ongoing moderate/heavy rain brining some rates of 2-3
inches/hour but overall appears 2-3 inches in the 3-6 hour
period through 8am will bring potential for flash flooding, then
flooding, mainly west of the Blue Ridge, so added these areas to
the flash flood watch.
Will have to watch smaller rivers and headwaters for possible
flooding as well, then main stem downstream. Current forecasts
suggest minor flooding along the New River at Allisonia, and the
Greenbrier River at Alderson, with ensemble forecasts also
suggesting possible flooding along the upper Roanoke and James
River basin.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT this afternoon for VAZ007-009>020-
022>024-032>035-043>047-058-059.
Flash Flood Watch until 9 AM EDT this morning for VAZ007-
009>020-022>024-032>035.
NC...Wind Advisory until 4 PM EDT this afternoon for NCZ001>006-
018>020.
Flash Flood Watch until 9 AM EDT this morning for NCZ001>003-
018-019.
WV...Wind Advisory until 4 PM EDT this afternoon for WVZ042>044-507-
508.
Flash Flood Watch until 9 AM EDT this morning for WVZ042>044-
507-508.
&&
SYNOPSIS...PM/WP
NEAR TERM...BMG/PM/WP
SHORT TERM...PW/WP
LONG TERM...RR
AVIATION...BMG/PM/WP
HYDROLOGY...PM/WPHazardous weather outlook, Apr 13, 2:01 AM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 201 AM EDT Mon Apr 13 2020 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-140615- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, early Monday which may produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>003-018-019-VAZ015>017-032-140615- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ043>047-058-059-140615- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ033>035-140615- Franklin-Bedford-Amherst- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Apr 13, 2:25 AM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 225 AM EDT Mon Apr 13 2020 NCZ002-003-019-VAZ015-016-032-130700- Surry-Wilkes-Alleghany-Grayson-Patrick-Carroll- 225 AM EDT Mon Apr 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ALLEGHANY...WESTERN SURRY AND NORTHEASTERN WILKES COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTH CENTRAL CARROLL...SOUTHEASTERN GRAYSON AND SOUTHWESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA... At 225 AM EDT, a strong thunderstorm was located over Benham, or near Ronda, moving northeast at 50 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Mount Airy... Elkin... Dobson... Ronda... Fancy Gap... Traphill... and Cana. LAT...LON 3618 8093 3626 8110 3674 8085 3660 8053 TIME...MOT...LOC 0625Z 209DEG 44KT 3629 8096 RR
Special weather statement, Apr 13, 2:33 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 AM EDT Mon Apr 13 2020
VAZ045>047-130700-
Buckingham-Campbell-Appomattox-
233 AM EDT Mon Apr 13 2020
...A LINE OF STRONG SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT
NORTHWESTERN APPOMATTOX...CENTRAL CAMPBELL AND NORTHWESTERN
BUCKINGHAM COUNTIES...
At 232 AM EDT, radar indicated strong showers and a few
thunderstorms located along a line extending from near Riverville to
near Evington. Movement was northeast at 75 mph.
Winds in excess of 40 mph, pea size hail, and rainfall rates of 2 to
3 inches per hour are possible with a few of these showers and
storms.
Locations impacted include...
Bent Creek...
Concord...
Rustburg...
Stonewall...
Wingina...
Oakville...
and Spout Spring.
Do not drive your vehicle through flooded roadways.
LAT...LON 3719 7901 3718 7929 3743 7903 3749 7894
3750 7895 3750 7892 3754 7886 3754 7882
3761 7881 3763 7882 3764 7872 3767 7872
3768 7869 3770 7869 3768 7866 3768 7865
3771 7865 3775 7862 3776 7852 3779 7848
TIME...MOT...LOC 0632Z 228DEG 67KT 3758 7891 3721 7924
DSSpecial weather statement, Apr 13, 2:34 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 AM EDT Mon Apr 13 2020
VAZ014-016-017-032-033-130700-
Franklin-Patrick-Floyd-Montgomery-Carroll-
234 AM EDT Mon Apr 13 2020
...A STRONG THUNDERSTORM WILL AFFECT
FLOYD...EAST CENTRAL CARROLL...CENTRAL PATRICK...WEST CENTRAL
FRANKLIN AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 234 AM EDT, a strong thunderstorm was located over Laurel Fork, or
7 miles south of Willis, moving northeast at 60 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Christiansburg...
Floyd...
Pilot...
Copper Hill...
Woolwine...
Willis...
and Terrys Fork.
LAT...LON 3671 8061 3717 8033 3713 8018 3711 8018
3711 8017 3712 8013 3708 7997 3662 8045
TIME...MOT...LOC 0634Z 212DEG 51KT 3675 8049
RRSpecial weather statement, Apr 13, 3:02 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
302 AM EDT Mon Apr 13 2020
VAZ046-047-130730-
Buckingham-Appomattox-
302 AM EDT Mon Apr 13 2020
...A LINE OF SHOWERS WILL AFFECT NORTH CENTRAL APPOMATTOX AND
CENTRAL BUCKINGHAM COUNTIES...
At 300 AM EDT, radar indicated showers were located along a line
extending from near Centenary to near Tower Hill. Movement was
northeast at 70 mph.
Winds in excess of 40 mph and rainfall rates of 1 to 2 inches are
possible with a few of these showers. Thunderstorms may develop
along this line of showers.
Locations impacted include...
Buckingham...
New Canton...
Gold Hill...
Toga...
Centenary...
and Tower Hill.
Do not drive your vehicle through flooded roadways.
LAT...LON 3764 7825 3741 7883 3769 7867 3768 7866
3768 7864 3770 7865 3773 7864 3776 7861
3775 7858 3776 7855 3776 7851 3780 7849
3776 7847 3775 7844 3773 7836 3772 7834
3769 7824
TIME...MOT...LOC 0700Z 235DEG 59KT 3770 7862 3746 7878
DSLocal storm report, Apr 13, 3:23 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM NON-TSTM WND DMG 3 W FIELDALE 36.70N 80.00W
04/13/2020 HENRY VA PUBLIC
TREE DOWN ON DILLONS FORK ROAD PARTIALLY
BLOCKING LANE WHEN COME AROUND CURVE JUST
PAST PLASTER RD.
&&
WHPSpecial weather statement, Apr 13, 3:23 AM EDT, 22 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 323 AM EDT Mon Apr 13 2020 NCZ003-004-020-VAZ016-032-130800- Stokes-Yadkin-Surry-Patrick-Carroll- 323 AM EDT Mon Apr 13 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SURRY...NORTHWESTERN STOKES...NORTH CENTRAL YADKIN... SOUTHEASTERN CARROLL AND SOUTHWESTERN PATRICK COUNTIES... At 323 AM EDT, a strong thunderstorm was located over Fairview, moving northeast at 65 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Mount Airy... Fairview... Flat Rock... Dobson... Boonville... Cana... and Laurel Fork. LAT...LON 3621 8071 3629 8084 3675 8054 3660 8027 TIME...MOT...LOC 0723Z 215DEG 55KT 3631 8073 RR
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 28 min |
| Apr 12, 11:17 PM EDT | Special Weather Statement | RNK | Wilkes | 13 min |
| Apr 12, 11:37 PM EDT | Special Weather Statement | RNK | Surry | 8 min |
| Apr 12, 11:50 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes, Yadkin | 12 hr |
| Apr 12, 11:59 PM EDT | Special Weather Statement | RNK | Surry | 31 min |
| Apr 13, 12:18 AM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Watauga | 12 hr |
| Apr 13, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 31 min |
| Apr 13, 1:04 AM EDT | Special Weather Statement | RNK | Stokes | 26 min |
| Apr 13, 1:11 AM EDT | Special Weather Statement | RNK | Alleghany | 19 min |
| Apr 13, 2:18 AM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 13, 2:24 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga | 6 hr |
| Apr 13, 2:25 AM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Apr 13, 2:42 AM EDT | Flash Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 2:48 AM EDT | Severe Thunderstorm Warning | RNK | Surry | 27 min |
| Apr 13, 3:23 AM EDT | Special Weather Statement | RNK | Surry | 37 min |
| Apr 13, 3:47 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Apr 13, 4:06 AM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 24 min |
| Apr 13, 4:12 AM EDT | Tornado Warning | RNK | Surry, Yadkin | 33 min |
| Apr 13, 4:35 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Yadkin | 55 min |
| Apr 13, 5:19 AM EDT | Tornado Warning | RNK | Rockingham | 26 min |
| Apr 13, 5:30 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Apr 13, 5:36 AM EDT | Tornado Warning | RNK | Rockingham | 24 min |
| Apr 13, 5:58 AM EDT | Tornado Warning | RNK | Caswell | 47 min |
| Apr 13, 6:02 AM EDT | Flash Flood Warning | RNK | Stokes | 4 hr |
| Apr 13, 8:31 AM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| Apr 13, 8:47 AM EDT | Areal Flood Warning | RNK | Surry, Wilkes | 6 hr |
| Apr 13, 9:33 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.